Alert archive / Arkansas / Flash Flood Warnings in 1997
Flash Flood Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 2, 1997, 7:47 AM CST for Howard County, Little River County, Sevier County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 7:47 AM CST (13:47 UTC)
- Expired
- Mar 2, 1997, 11:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 021348 FFWSHV ARC061-081-133-021745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 747 AM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 AM CST FOR THE FOLLOWING AREAS... IN SOUTHWEST ARKANSAS ...HOWARD COUNTY...LITTLE RIVER COUNTY...SEVIER COUNTY AT 745 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS THAT WERE PRODUCING RAINFALL AMOUNTS UP TO 1/2 TO 3/4 OF AN INCH PER HOUR OVER SOUTHWEST ARKANSAS OVER HOWARD...SEVIER...AND LITTLE RIVER COUNTIES. DUE TO THE SOILS BEING SATURATED...THE WATER RUNOFF WILL BE RAPID AND CAUSE FLASH FLOODING. SOME ROADS WILL BE AFFECTED BY HIGH WATER WITH CULVERT AND BRIDGE WASHOUTS POSSIBLE. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT NEAR 40 MPH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. SIX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 2:21 AM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 2, 2:21 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 220 AM CST SUN MAR 2 1997 AREA OF SHWRS AND TSTMS CONTS ACRS N CNTRL LA AND INTO E TX ALONG AND JUST N OF SFC CDFNT THAT STRETCHED FROM JUST E OF ELD TO SHV TO JUST N OF AUS AT 06Z. MODELS ARE ALL FAIRLY CLOSE ON THE PLACEMENT AT 06Z. MODELS ALSO SIMILAR IN MOVG UPR LVL TROF AND VORT MAX OVER SERN NM AT 00Z E INTO CNTRL TX BY MRNG. THEN SLOWLY LIFT VORT MAX ACRS SRN PORTIONS OF CWA BY LATE AFTN AND ERLY EVNG. AVN IS THE FARTHEST N WITH THE VORT MAX WHILE NGM AND ETA SOLUTIONS VERY CLOSE AND A LITTLE FARTHER S. MODELS ALSO DVLP H850 LOE IN SE TX BY 12Z IN RESPONSE TO UPR LVL TROF DIGGING ACRS CNTRL TX. THIS SHUD INCREASE WAA AND MSTR ADVECTION IN THE LOW LVLS KEEPING POSSIBILITY OF HEAVY RAINS ACRS MOST OF LA AND INTO EXTREME SRN AR. WITH SFC BOUNDARY RMNG IN PLACE ACRS NRN LA AND SE TX THRU LATE AFTN...HEAVIEST RAINS SHUD FOCUS TO THE N AND W OF A LINE FROM MLU TO LFK. LIT...WILL NEED TO EXTEND FFA INTO THE EVNG HOURS ACRS PARTS OF SRN AR. NEW ALREADY IN PROCESS OF EXPANDING FFA FOR NRN LA. JAN...WILL LIKELY NEED TO EXTEND FFA NE LA AS WELL. AVN SOLUTION WITH REGARDS TO MOVEMENT OF VORT MAX SEEMS THE MOST REASONABLE AS IT RIDES NE ALONG THE CDFNT. COLD POOL AT H500 IN SE NM/SW TX AT 00Z SHUD MOV ENE WITH UPR LVL TROF. BLV MODELS ARE UNDERPLAYING THIS COLD AIR TOO MUCH THOUGH AS FCST TEMPS AT H500 BY THIS EVNG ONLY ARND -18C IN NE TX. THIS COLD POOL AND VORT MAX SHUD MAINTAIN CHC FOR TSTMS ACRS SERN 2/3 OF CWA TODAY ALTHOUGH SVR CCS SHUD BE CONFINED TO SERN 1/2 HALF IN WARM SECTOR. N OF CDFNT ELEVATED TSTMS LIKELY BUT SHUD PROVIDE JUST HEAVY RAINS...NO SIG SVR. WELL MAYBE JUST HEAVY RAIN IS NOT THE RIGHT WORDING. WILL NEED TO CONTINUE MENTION OF SVR FOR MOST OF NRN LA AND LFK AREA OF E TX. WITH LOCALLY HEAVY RAINS AS WELL. LOCALLY HEAVY RAINS IN E TX AND SW AR AS WELL. WILL OPT FOR SLIGHTLY WARMER NGM TEMPS TODAY EVEN WITH CLDS. LOW LVL WAA SHUD KEEP READINGS IN 70S S OF CDFNT AND 60S ALG AND N EXCEPT ACRS SE OK AND ETREME SW AR WHERE UPR 50S MORE LIKELY. CAA SHUD BGN LATE TONIGHT BUT CLEARING NOT LIKELY BEFORE ERLY MON AS WRAP ARND MSTR RMNS ACRS THE AREA. WILL USE MIX OF AVN/NGM TEMPS FOR TONIGHT AND MON. POPS HIGHEST IN LA...SRN AR AND SRN PORTONS OF E TX TODAY...DIMINISHING TOINGHT. WILL OPT FOR HIGHER NGM POPS THRU TONIGHT. NO POPS FOR MON... WITH PARTLY CLOUDY CONDITIONS. WIL NEED TO CONTINUE MENTION OF PCPN ON TUE IN EXTENDED AS NEXT S/WV AND CDFNT MOV QUICKLY ACRS THE AREA. SHV 66/44/67 940 MLU 75/50/67 95- 18
In the hours before
Local storm report, Mar 2, 1:50 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM HOMER LA FLOODING
03/02/97 CLAIBORNE CARS STALLED DUE TO HIGH
WATER IN HOMER.
0115 AM 13 S HOMER LA FLOODING
03/02/97 CLAIBORNE WATER OVER HWY 519.
0130 AM 5 SE MINDEN LA FLOODING
03/02/97 WEBSTER WATER OVER SEVERAL PARISH
ROADS.
0130 AM RINGGOLD LA FLOODING
03/02/97 BIENVILLE WATER OVER SEVERAL PARISH
ROADS IN RINGGOLD AND
BIENVILLE AREAS.
10Local storm report, Mar 2, 2:35 AM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM BERNICE LA FLOODING
03/02/97 UNION WATER OVER US 167.
0215 AM AR FLOODING
03/02/97 UNION WATER OVER PARTS OF COUNTY
ROADS.
10Local storm report, Mar 2, 2:36 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM BERNICE LA FLOODING
03/02/97 UNION WATER OVER US 167.
0215 AM AR FLOODING
03/02/97 UNION WATER OVER PARTS OF COUNTY
ROADS.
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:03 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 3 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Union | 3 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 12:58 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 47 min |
| Mar 2, 2:05 PM CST | Severe Thunderstorm Warning | SHV | Columbia | 40 min |
| Mar 2, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Miller | 34 min |
| Mar 2, 2:51 PM CST | Severe Thunderstorm Warning | SHV | Little River | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.